Jump to content

themasterpiece: Is this due to SSRIs?


themasterpiece

Recommended Posts

I started on Fluoxetine 20mg in 2009. Back then, I was getting Pure-OCD like thoughts and I was just 18 years of age. So, my parents took me to a Psychiatrist and he prescribed the medication. I was very sharp memory wise, very high sex drive, good concentration and other cognitive stuff like that.

Even on Fluoxetine my above personality traits were good. I took Fluoxetine 20mg till 2012 and then switched to Fluvoxamine 100mg. Even while on these medications, I used to perform well sexually, had desires urges strong enough, but then I realized that I might well good better without them as I had found how to beat my illness by watching videos of Dr. Phillipson to treat Pure OCD. But I didn't taper, I stopped Cold Turkey in May 2013 .Needless to say, I experienced high anxiety, emotions all over the place but my sex drive was intact even now. I reinstated with 20mg Fluoxetine in August 2013 and then again stopped cold turkey in Decemeber 2013. Even till this date no problems sexually, sex drive high, memory good, cognitive function good. But then after one month of stopping, as I was foolishly thinking of some way to increase my height , I ordered Ayurvedic Supplements in India and Growthflexvpro package from Canada.

I first started with Ayurvedic Supplements. Withing seven days of starting them, I started showing signs of Erectile Dysfunction and general disinterest in sex. I didn't give it much thought as I thought okay, let it be less as I have already so much sex drive. Then, I started the other capsules of Growthflexvpro package that I had ordered from Canada. It had 500mg L Arginine and 250mg L Orthinine in each capsule. And the recommended dose was one capusle per day, but I overdosed on them and took 10 capsules each day for around a week. When all my capsules got over, and I woke up one day , I tried to masurbate but the whole sensation, sexual urge, imagining sexual fantasies was gone, erectile dysfunction as I could not feel anything, no emotions, completely numb in head, couldn't cry, and most of all , my mental sharpness, memory, cognitive prowess all went down drastically. Like performing simple mental calculations is a burden, and I cannot imagine anything now, I cannot comprehend things like other people's emotions, my emotions, when I see a female, earlier everything was autonomic but now I cannot even comprehend sexually a lady's body parts while masturbating. Wihing one month of L Arginine L Orthinine capsules I had major hair fall in clumps and it is not genetic as before these supplements I had full head of dense thick hair and my dad in his 50s still has it. The hair loss has not grown back.

Stupidly, I went to a psychiatrist in January 2014 and he after listening to my symptoms handed me Escitalopram Oxalate 20mg, which I took for nearly two years more in the hope that this will do me some good, but now in May 2017 I finally stopped cold turkey again, and tested my Testosterone levels, 44ng/dl, 106ng/dl, 163ng/dl. These are very low, and seem to relate to my present symptoms, but only Testosterone is not the answer as I am also feeling emotionless, cognitive and memory impairment. I can attest to this as I had also tried Testosterone shots for six weeks but they improved my erections but my asexual feeling, no libido, that autonomic response the brain gives on seeing a hot lady they are absent.

My question is what can be the cause of low testosterone? Because L arginine and Lorthinine are amino acids only which do not cause such severe symtoms as this. And more importantly, what is the cause of such severe mental symptoms? This cannot be just the testosterone, and being a Pure OCDer I can certainly feel that my brain chemistry has changed definitley.

Is this PSSD accompanied by mental cognitive impairment? I doubt this becuase testosterone cannot be that low if SSRI were to cause this. I am not certain but the general online surfing says that PSSD sufferers have normal testosterone levels. So, what is this I am suffering from?

One more important

2009-2014 Prozac 20mg and Fluvoxamine 100mg (with many instances of cold turkey stopping of the drugs)

2014 last cold turkey withdrawal of Prozac 20mg in January

2014 onwards to this date 10.09.2017 (when I last got off cold turkey in 2014 January, one month later I overdosed on Ayurvedic Height increasing supplement and heavily overdosed on L-Arginine/L-Orthinine capsules ordered from Growthflexvpro.com , after this till this date my whole brain cehmistry has changed with acute sexual dysfunction (testosterone below 200ng/dl), severe cognitive dysfunction (and I was Maths topper in my graduation), complete emotional anhedonia)

Met with a pyschaitrist soon after taking the capsules like 5 months later in August 2014. He prescribed Escitalopram Oxalate 20mg and told me that this will resolve the issues ! And stupidly took them till May 2017.

Currently medication free but issues as mentioned above have been persistent.

Link to comment
  • Moderator Emeritus

themasterpiece -- Welcome to Surviving Antidepressants (SA)

 

Your CNS (central nervous system) is highly interconnected with the endocrine system, which is largely responsible for testosterone. You made a lot of changes with medications and took very large doses of neuroactive supplements. It is probable that your CNS did its best to adapt to the presence of these substances and the changes and is now undoing those changes.

 

It may take a considerable amount of time for your erectile function to recover. Unfortunately time seems to be the most reliable "cure."

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to comment

Thanks for the response, so staying away from Antidepressants or any psychotropic element and waiting for things to resolve on their own is my best option? I mean would this also recover my Testosterone levels with time? I am 25 now.

2009-2014 Prozac 20mg and Fluvoxamine 100mg (with many instances of cold turkey stopping of the drugs)

2014 last cold turkey withdrawal of Prozac 20mg in January

2014 onwards to this date 10.09.2017 (when I last got off cold turkey in 2014 January, one month later I overdosed on Ayurvedic Height increasing supplement and heavily overdosed on L-Arginine/L-Orthinine capsules ordered from Growthflexvpro.com , after this till this date my whole brain cehmistry has changed with acute sexual dysfunction (testosterone below 200ng/dl), severe cognitive dysfunction (and I was Maths topper in my graduation), complete emotional anhedonia)

Met with a pyschaitrist soon after taking the capsules like 5 months later in August 2014. He prescribed Escitalopram Oxalate 20mg and told me that this will resolve the issues ! And stupidly took them till May 2017.

Currently medication free but issues as mentioned above have been persistent.

Link to comment
  • Moderator Emeritus

Our bodies want to recover.  The reproductive drive is one of the strongest that we have probably after breathing, thirst/drinking, and hunger/eating.  Remember that time has passed, even though it's only two years since you started mucking about with supplementation, drug changes and dosage changes. Just don't compare yourself and your experience to how things were when you were 17 or 18. ;)

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to comment

I understand that only time is the thing which can bring any results but it is very tough to live without feelings, emotions and sex drive, and to top it all the mental symptoms. I have a girlfriend whom I wanted to marry but with the present condition I just cannot even think of it. Sometimes I feel I should tell her and just break it up. But then I think, why not wait for atleast a year without any SSRI (till now it has been three months) , who know I might see some positive changes and then I might not have to break up also. Very confused I am right now

2009-2014 Prozac 20mg and Fluvoxamine 100mg (with many instances of cold turkey stopping of the drugs)

2014 last cold turkey withdrawal of Prozac 20mg in January

2014 onwards to this date 10.09.2017 (when I last got off cold turkey in 2014 January, one month later I overdosed on Ayurvedic Height increasing supplement and heavily overdosed on L-Arginine/L-Orthinine capsules ordered from Growthflexvpro.com , after this till this date my whole brain cehmistry has changed with acute sexual dysfunction (testosterone below 200ng/dl), severe cognitive dysfunction (and I was Maths topper in my graduation), complete emotional anhedonia)

Met with a pyschaitrist soon after taking the capsules like 5 months later in August 2014. He prescribed Escitalopram Oxalate 20mg and told me that this will resolve the issues ! And stupidly took them till May 2017.

Currently medication free but issues as mentioned above have been persistent.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy